Alert archive / Montana / Wind Advisories in 2025
Wind Advisory 13, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Oct 18, 2025, 1:53 AM MDT for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Oct 18, 2025, 6:00 PM MDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2025, 1:53 AM MDT (07:53 UTC)
- In effect from
- Oct 18, 2025, 6:00 PM MDT
- Expired
- Oct 19, 2025, 3:00 PM MDT
- In force
- 21 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.9 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2234 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
624 WWUS75 KBYZ 180753 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 153 AM MDT Sat Oct 18 2025 MTZ065-066-190800- /O.NEW.KBYZ.WI.Y.0013.251019T0000Z-251019T2100Z/ Livingston Area-Beartooth Foothills- Including the locations of Dean, Limestone, Fishtail, Livingston, Mc Leod, and Nye 153 AM MDT Sat Oct 18 2025 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM MDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Beartooth Foothills and Livingston Area. * WHEN...From 6 PM this evening to 3 PM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds will make travel difficult along Interstate 90 from Livingston to Big Timber and roads along the Beartooth Foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and consider postponing travel until winds subside, or take an alternate route. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Stetzer
5 follow-up statements
750 WWUS75 KBYZ 182004 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 204 PM MDT Sat Oct 18 2025 MTZ065-066-192015- /O.CON.KBYZ.WI.Y.0013.251019T0000Z-251019T2100Z/ Livingston Area-Beartooth Foothills- Including the locations of Mc Leod, Dean, Livingston, Nye, Fishtail, and Limestone 204 PM MDT Sat Oct 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM MDT SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Beartooth Foothills and Livingston Area. * WHEN...From 6 PM this evening to 3 PM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds will make travel difficult along Interstate 90 from Livingston to Big Timber and roads along the Beartooth Foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and consider postponing travel until winds subside, or take an alternate route. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Matos
539 WWUS75 KBYZ 190217 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 817 PM MDT Sat Oct 18 2025 MTZ065-066-192100- /O.CON.KBYZ.WI.Y.0013.000000T0000Z-251019T2100Z/ Livingston Area-Beartooth Foothills- Including the locations of Livingston, Fishtail, Limestone, Nye, Dean, and Mc Leod 817 PM MDT Sat Oct 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Beartooth Foothills and Livingston Area. * WHEN...Until 3 PM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds will make travel difficult along Interstate 90 from Livingston to Big Timber and roads along the Beartooth Foothills. * ADDITIONAL DETAILS...The strongest winds are expected Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and consider postponing travel until winds subside, or take an alternate route. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Arends
632 WWUS75 KBYZ 190856 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 256 AM MDT Sun Oct 19 2025 MTZ065-066-192100- /O.CON.KBYZ.WI.Y.0013.000000T0000Z-251019T2100Z/ Livingston Area-Beartooth Foothills- Including the locations of Limestone, Livingston, Dean, Fishtail, Mc Leod, and Nye 256 AM MDT Sun Oct 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected to continue. * WHERE...Beartooth Foothills and Livingston Area. * WHEN...Until 3 PM MDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds will make travel difficult along Interstate 90 from Livingston to Big Timber and roads along the Beartooth Foothills. * ADDITIONAL DETAILS...The strongest winds are expected this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and consider postponing travel until winds subside, or take an alternate route. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Stetzer
623 WWUS75 KBYZ 191810 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 1210 PM MDT Sun Oct 19 2025 MTZ065-066-192100- /O.CON.KBYZ.WI.Y.0013.000000T0000Z-251019T2100Z/ Livingston Area-Beartooth Foothills- Including the locations of Mc Leod, Nye, Dean, Fishtail, Limestone, and Livingston 1210 PM MDT Sun Oct 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph occurring. * WHERE...Beartooth Foothills and Livingston Area. * WHEN...Until 3 PM MDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds will make travel difficult along Interstate 90 from Livingston to Big Timber and roads along the Beartooth Foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and consider postponing travel until winds subside, or take an alternate route. && $$ MTZ032-033-037-201815- /O.NEW.KBYZ.HW.A.0009.251020T1500Z-251021T0300Z/ Custer-Fallon-Carter- Including the locations of Ekalaka, Miles City, and Baker 1210 PM MDT Sun Oct 19 2025 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Carter, Custer, and Fallon. * WHEN...From Monday morning through Monday evening. * IMPACTS...Gusty winds could blow around unsecured objects. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds are forecast Monday afternoon, between 12pm and 6pm MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Matos
112 WWUS75 KBYZ 192050 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 250 PM MDT Sun Oct 19 2025 MTZ065-066-192200- /O.EXP.KBYZ.WI.Y.0013.000000T0000Z-251019T2100Z/ Livingston Area-Beartooth Foothills- Including the locations of Mc Leod, Nye, Dean, Fishtail, Limestone, and Livingston 250 PM MDT Sun Oct 19 2025 ...WIND ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON... The threat has ended. $$ MTZ032-033-037-202100- /O.CON.KBYZ.HW.A.0009.251020T1500Z-251021T0300Z/ Custer-Fallon-Carter- Including the locations of Ekalaka, Miles City, and Baker 250 PM MDT Sun Oct 19 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Carter, Custer, and Fallon. * WHEN...From Monday morning through Monday evening. * IMPACTS...Gusty winds could blow around unsecured objects. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds are forecast Monday afternoon, between 12pm and 6pm MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Additional graphics for this hazard can be found at http://www.weather.gov/billings Matos
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Oct 17, 8:46 PM MDT, 5 hours 7 minutes earlier. Its key messages:
- Frontal passage this evening will bring scattered showers and breezy conditions, with a rain/snow mix into the foothills and light snow accumulations in the mountains.
- Wind gusts 30-45 mph this afternoon across eastern MT with gusts 40-50 mph for the western foothills through this evening.
- Breezy conditions for the western foothills expected again Saturday night into Sunday morning ahead of another cold front. Lower elevation rain, mountain snow and wind Sunday into Monday.
- Conditions turn warmer and drier Tuesday through Thursday.
Area forecast discussion, Oct 17, 8:46 PM MDT, 5 hours 7 minutes before
Area Forecast Discussion...Updated
National Weather Service Billings MT
846 PM MDT Fri Oct 17 2025
.KEY MESSAGES...
- Frontal passage this evening will bring scattered showers and
breezy conditions, with a rain/snow mix into the foothills and
light snow accumulations in the mountains.
- Wind gusts 30-45 mph this afternoon across eastern MT with
gusts 40-50 mph for the western foothills through this evening.
- Breezy conditions for the western foothills expected again
Saturday night into Sunday morning ahead of another cold front.
Lower elevation rain, mountain snow and wind Sunday into
Monday.
- Conditions turn warmer and drier Tuesday through Thursday.
&&
.UPDATE...
Surface analysis indicates cold frontal passage has moved across
most of the region bringing rain showers and mountain snow. This
cold frontal passage will decrease the Idaho Falls to Lewistown
pressure gradient, weakening foothills winds overnight. Even
though winds will decrease, gusts near 30 mph are expected to
continue. Precipitation change to rain/snow mix is still expected
over the Absaroka/Beartooth foothills as low temperatures fall to
the high 20s to low 30s F. Light snow accumulations less than 0.5
inches are expected. Torgerson
&&
.DISCUSSION...
Through Thursday...
A clipper system and associated cold front will drop through the
area this evening and night bringing showers to the lower
elevations, a rain/snow mix to the foothills, and light snow
accumulations for the mountains. Winds are expected to increase
along the western foothills ahead of the front, with gusty
northwest winds accompanying the front across the rest of the
area. Wind gusts of 30-50 mph are possible from Big Timber through
Harlowton, with 20-40 mph gusts elsewhere across the area.
Showers may bring brief reductions in visibility, and cannot rule
out a rumble of thunder or two, but confidence is low (less than
15%) to include at this time. Precipitation amounts will range
from a few hundredths over the north, to a tenth to a quarter over
the southern foothills, with up to a half inch over the
mountains. Snowfall amounts of 3 to 6 inches can be expected over
the mountains, greatest on north/northwest facing aspects.
Precipitation is expected to shift south of the area by mid-
morning Saturday.
Most of Saturday will be dry as shortwave ridging builds into the
area (highs in the 50s). Winds are expected to increase in the
western gap areas (Livingston and Nye) Saturday night into Sunday
morning, as surface pressure gradients tighten, and 700 mb winds
increase to 30-40 kts. Current probability of wind gusts exceeding
50 mph at Livingston and Nye is 80%, while 60 mph is 40%. Will
need to monitor for a potential wind advisory. A broad upper
trough is expected to move through the area Sunday into Monday
bringing showers to the lower elevations, snow to the mountains,
and more wind. The mountains and western foothills are favored
for precipitation, with about a 50-70% chance of at least a
quarter inch of liquid precipitation. About 4-6 inches is
forecast for the highest elevations of the Absaroka/Beartooths,
with a couple inches in the Bighorns. Westerly winds are expected
to spread across the area on Sunday, with widespread gusts of
20-35 mph. The western foothills could see wind gusts of 30-50
mph. As the trough slides east into the Dakotas and wraps up on
Monday, gusty northwest winds are expected to spread over eastern
MT. Tuesday through the remainder of the forecast period looks to
be dry and slightly warmer with northwest flow transitioning to
ridging by the end of the week. Highs in the 60s are expected most
days. STP
.AVIATION...
A cold front has moved across much of the region bringing
isolated to scattered rain showers and mountain snow. Winds
currently gusting into the 30s kts for some locations near the
Absaroka/Beartooth mountains are expected to decrease into the 20s
kts overnight. Scattered MVFR conditions are expected with shower
activity through tonight. VFR conditions expected Saturday. PM/LT
&&
.PRELIMINARY POINT TEMP/POPS...
Sat Sun Mon Tue Wed Thu Fri
-----------------------------------------------------------
BIL 036/055 040/065 041/055 034/061 039/058 038/065 042/066
61/U 04/W 42/W 00/U 11/B 00/U 00/B
LVM 028/053 036/059 032/051 028/061 031/059 033/064 036/066
60/U 07/W 62/W 00/U 11/B 00/U 11/B
HDN 034/055 033/065 038/055 029/062 034/058 033/066 035/068
91/U 04/W 63/W 00/U 11/B 00/U 00/B
MLS 036/053 033/062 038/052 029/061 036/058 034/066 037/068
70/U 03/W 42/W 00/U 00/B 00/U 00/U
4BQ 036/050 033/066 040/051 031/060 036/057 035/065 038/068
81/U 01/B 52/W 00/U 00/B 00/U 00/U
BHK 032/051 029/064 036/051 026/060 033/058 031/064 036/069
50/N 01/B 41/N 00/U 00/U 00/U 00/U
SHR 030/050 028/068 032/052 026/062 032/057 031/066 034/068
83/W 01/B 74/W 00/U 01/B 00/U 00/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...None.
WY...None.
&&
weather.gov/billingsIn the hours before
Local storm report, Oct 18, 12:09 AM MDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Billings MT
1209 AM MDT Sat Oct 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM Non-Tstm Wnd Gst 1 SSE Livingston 45.64N 110.55W
10/17/2025 M61 MPH Park MT Mesonet
Mesonet station MTLRH Livingston River Hill.
0122 PM Non-Tstm Wnd Gst 7 ENE Livingston 45.70N 110.43W
10/17/2025 M61 MPH Park MT ASOS
ASOS station KLVM Livingston.
1012 PM Non-Tstm Wnd Gst 17 NE Wilsall 46.16N 110.38W
10/17/2025 M56 MPH Park MT Mesonet
Mesonet station TT453 Crazy.
0215 PM Non-Tstm Wnd Gst 2 SSW Big Timber 45.80N 109.97W
10/17/2025 M52 MPH Sweet Grass MT AWOS
AWOS station K6S0 Big Timber.
0530 PM Non-Tstm Wnd Gst 2 WSW Livingston 45.65N 110.60W
10/17/2025 M50 MPH Park MT Mesonet
Mesonet station MTLWM 2.0 SW Livingston (MT
DOT).
0645 PM Non-Tstm Wnd Gst 3 ENE Livingston 45.69N 110.50W
10/17/2025 M50 MPH Park MT Mesonet
Mesonet station MTELV 3.3 E Livingston (MT
DOT).
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.